Dermatomyositis with tuberculous fasciitis

Yuichi Yoshida, Juichiro Nakayama, Masutaka Furue, Tetsuo Matsuda

Research output: Contribution to journalArticle

12 Citations (Scopus)

Abstract

A case of dermatomyositis with tuberculous fasciitis is described. A 69-year-old Japanese man treated with prednisolone for dermatomyositis developed erythema and bilateral swelling of arms and forearms. A diagnosis of tuberculous fasciitis was confirmed by the presence of acid-fast bacilli in a biopsy specimen and the growth of Mycobacterium tuberculosis from tissue cultures. The unusual presenting clinical features resulted in delayed diagnosis. We emphasize that tuberculous fasciitis should be considered in an immunocompromised patient who is treated with steroids, especially if the results of initial treatment are not satisfactory.

Original languageEnglish
Pages (from-to)123-124
Number of pages2
JournalEuropean Journal of Dermatology
Volume14
Issue number2
Publication statusPublished - Mar 1 2004

Fingerprint

Fasciitis
Dermatomyositis
Delayed Diagnosis
Immunocompromised Host
Erythema
Prednisolone
Mycobacterium tuberculosis
Forearm
Bacillus
Arm
Steroids
Biopsy
Acids
Growth
Therapeutics

All Science Journal Classification (ASJC) codes

  • Dermatology

Cite this

Yoshida, Y., Nakayama, J., Furue, M., & Matsuda, T. (2004). Dermatomyositis with tuberculous fasciitis. European Journal of Dermatology, 14(2), 123-124.

Dermatomyositis with tuberculous fasciitis. / Yoshida, Yuichi; Nakayama, Juichiro; Furue, Masutaka; Matsuda, Tetsuo.

In: European Journal of Dermatology, Vol. 14, No. 2, 01.03.2004, p. 123-124.

Research output: Contribution to journalArticle

Yoshida, Y, Nakayama, J, Furue, M & Matsuda, T 2004, 'Dermatomyositis with tuberculous fasciitis', European Journal of Dermatology, vol. 14, no. 2, pp. 123-124.
Yoshida Y, Nakayama J, Furue M, Matsuda T. Dermatomyositis with tuberculous fasciitis. European Journal of Dermatology. 2004 Mar 1;14(2):123-124.
Yoshida, Yuichi ; Nakayama, Juichiro ; Furue, Masutaka ; Matsuda, Tetsuo. / Dermatomyositis with tuberculous fasciitis. In: European Journal of Dermatology. 2004 ; Vol. 14, No. 2. pp. 123-124.
@article{c56eb0ec389e4850851bec807854bcb7,
title = "Dermatomyositis with tuberculous fasciitis",
abstract = "A case of dermatomyositis with tuberculous fasciitis is described. A 69-year-old Japanese man treated with prednisolone for dermatomyositis developed erythema and bilateral swelling of arms and forearms. A diagnosis of tuberculous fasciitis was confirmed by the presence of acid-fast bacilli in a biopsy specimen and the growth of Mycobacterium tuberculosis from tissue cultures. The unusual presenting clinical features resulted in delayed diagnosis. We emphasize that tuberculous fasciitis should be considered in an immunocompromised patient who is treated with steroids, especially if the results of initial treatment are not satisfactory.",
author = "Yuichi Yoshida and Juichiro Nakayama and Masutaka Furue and Tetsuo Matsuda",
year = "2004",
month = "3",
day = "1",
language = "English",
volume = "14",
pages = "123--124",
journal = "European Journal of Dermatology",
issn = "1167-1122",
publisher = "John Libbey Eurotext",
number = "2",

}

TY - JOUR

T1 - Dermatomyositis with tuberculous fasciitis

AU - Yoshida, Yuichi

AU - Nakayama, Juichiro

AU - Furue, Masutaka

AU - Matsuda, Tetsuo

PY - 2004/3/1

Y1 - 2004/3/1

N2 - A case of dermatomyositis with tuberculous fasciitis is described. A 69-year-old Japanese man treated with prednisolone for dermatomyositis developed erythema and bilateral swelling of arms and forearms. A diagnosis of tuberculous fasciitis was confirmed by the presence of acid-fast bacilli in a biopsy specimen and the growth of Mycobacterium tuberculosis from tissue cultures. The unusual presenting clinical features resulted in delayed diagnosis. We emphasize that tuberculous fasciitis should be considered in an immunocompromised patient who is treated with steroids, especially if the results of initial treatment are not satisfactory.

AB - A case of dermatomyositis with tuberculous fasciitis is described. A 69-year-old Japanese man treated with prednisolone for dermatomyositis developed erythema and bilateral swelling of arms and forearms. A diagnosis of tuberculous fasciitis was confirmed by the presence of acid-fast bacilli in a biopsy specimen and the growth of Mycobacterium tuberculosis from tissue cultures. The unusual presenting clinical features resulted in delayed diagnosis. We emphasize that tuberculous fasciitis should be considered in an immunocompromised patient who is treated with steroids, especially if the results of initial treatment are not satisfactory.

UR - http://www.scopus.com/inward/record.url?scp=1942505188&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=1942505188&partnerID=8YFLogxK

M3 - Article

C2 - 15197005

AN - SCOPUS:1942505188

VL - 14

SP - 123

EP - 124

JO - European Journal of Dermatology

JF - European Journal of Dermatology

SN - 1167-1122

IS - 2

ER -